MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit
Model Number VXSK0134
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Pleural Effusion (2010); Pericardial Effusion (3271)
Date of Event 06/08/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Correction to supplemental mdr in block b5 & h6 (patient code).Investigation summary: it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Device history review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the rfw hazard analysis documentation was completed and confirmed that the events of pericardial effusion, pleural effusion and death are known events defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the available information, the device has not been returned to boston scientific for analysis, and the information within the event description suggests that the adverse events are anticipated in nature as per the ifu as reported to boston scientific.There were no issues noted with the device and no known device problems which contributed to the event, therefore the conclusion code "no problem detected" was selected.
 
Event or Problem Description
The patient died.It was reported that during an atrial fibrillation a rf wire was selected for use.During procedure, a series of attempts to cross the atrial septum were completed.After a number of attempts it appeared that the tip of the sheath/wire had advanced, after investigating where the wire went, it appeared that the wire was located in the patient's pericardium, the wire was removed and left in the ivc while patient was monitored.After patient was deemed stable, procedure continued with subsequent successful tsp and watchman procedure.Post watchman a pericardial effusion was noted, and a drain was placed.Cardiologist and ct surgeon were present to evaluate patient and agreed on a care plan.In the night following procedure the patient had a series of complications including a stroke, that eventually ended in the patient expiring.It was further reported that the patient's actual cause of death was a hemothorax that was undiscovered until it was too late to fix.There was no relevant medical history that would have led to this.The procedure occurred on june 8.There was difficulty with the tsp using versacross.At one point the versacross was in the pericardium, tenting was noted.They attempted to cross for about 25 minutes prior to being successful.There was no pericardial effusion noted immediately after tsp so the patient was monitored and procedure continued.Overall the procedure went well.After releasing the watchman impant a pericardial effusion was noted in the area where the wire had entered the pericardium (likely increasing during the implant procedure).A drain was placed as previously reported.The patient was stable and they continued to monitor.The rep was called the next morning and it was reported the patient passed away sometime overnight.During the call to the rep, it was noted there were complications post procedure and a stroke occurred (unknown type) per the implanting physician.During further follow up ((b)(6)) the rep learned a hemothorax (pleural effusion) also occurred and was noted to be the cause of death.
 
Event or Problem Description
The patient died.It was reported that during an atrial fibrillation a rf wire was selected for use.During procedure, a series of attempts to cross the atrial septum were completed.After a number of attempts it appeared that the tip of the sheath/wire had advanced, after investigating where the wire went, it appeared that the wire was located in the patient's pericardium, the wire was removed and left in the ivc while patient was monitored.After patient was deemed stable, procedure continued with subsequent successful tsp and watchman procedure.Post watchman a pericardial effusion was noted, and a drain was placed.Cardiologist and ct surgeon were present to evaluate patient and agreed on a care plan.In the night following procedure the patient had a series of complications including a stroke, that eventually ended in the patient expiring.It was further reported that the patients actual cause of death was a hemothorax that was undiscovered until it was too late to fix.There was no relevant medical history that would have led to this.The procedure occurred on (b)(6) 2026.There was difficulty with the tsp using versacross.At one point the versacross was in the pericardium, tenting was noted.They attempted to cross for about 25 minutes prior to being successful.There was no pericardial effusion noted immediately after tsp so the patient was monitored and procedure continued.Overall, the procedure went well.After releasing the watchman implant a pericardial effusion was noted in the area where the wire had entered the pericardium (likely increasing during the implant procedure).A drain was placed as previously reported.The patient was stable and they continued to monitor.The rep was called the next morning, and it was reported the patient passed away sometime overnight.During the call to the rep, it was noted there were complications post procedure and a stroke occurred (unknown type) per the implanting physician.During further follow up (b)(6) 2026 the rep learned a hemothorax (pleural effusion) also occurred and was noted to be the cause of death.It was further reported that the amplatz wire is not believed to have contributed to the problem.It was initially reported that the patient suffered a stroke, that has now been corrected.The patient's cause of death was pleural effusion and did not suffer a stroke.
 
Additional Manufacturer Narrative
Correction to supplemental mdr in block h6 patient code.
 
Event or Problem Description
The patient died.It was reported that during an atrial fibrillation a rf wire was selected for use.During procedure, a series of attempts to cross the atrial septum were completed.After a number of attempts it appeared that the tip of the sheath/wire had advanced, after investigating where the wire went, it appeared that the wire was located in the patient's pericardium, the wire was removed and left in the ivc while patient was monitored.After patient was deemed stable, procedure continued with subsequent successful tsp and watchman procedure.Post watchman a pericardial effusion was noted, and a drain was placed.Cardiologist and ct surgeon were present to evaluate patient and agreed on a care plan.In the night following procedure the patient had a series of complications including a stroke, that eventually ended in the patient expiring.It was further reported that the patients actual cause of death was a hemothorax that was undiscovered until it was too late to fix.There was no relevant medical history that would have led to this.The procedure occurred on (b)(6).There was difficulty with the tsp using versacross.At one point the versacross was in the pericardium, tenting was noted.They attempted to cross for about 25 minutes prior to being successful.There was no pericardial effusion noted immediately after tsp so the patient was monitored and procedure continued.Overall the procedure went well.After releasing the watchman implant a pericardial effusion was noted in the area where the wire had entered the pericardium (likely increasing during the implant procedure).A drain was placed as previously reported.The patient was stable and they continued to monitor.The rep was called the next morning and it was reported the patient passed away sometime overnight.During the call to the rep, it was noted there were complications post procedure and a stroke occurred (unknown type) per the implanting physician.During further follow up (6/22) the rep learned a hemothorax (pleural effusion) also occurred and was noted to be the cause of death.
 
Event or Problem Description
It was reported that during an atrial fibrillation a rf wire was selected for use.During procedure, a series of attempts to cross the atrial septum were completed.After a number of attempts it appeared that the tip of the sheath/wire had advanced, after investigating where the wire went, it appeared that the wire was located in the patient's pericardium, the wire was removed and left in the ivc while patient was monitored.After patient was deemed stable, procedure continued with subsequent successful tsp and watchman procedure.Post watchman a pericardial effusion was noted, and a drain was placed.Cardiologist and ct surgeon were present to evaluate patient and agreed on a care plan.In the night following procedure the patient had a series of complications including a stroke, that eventually ended in the patient's death.

Brand Name
VersaCross Access Solution
Common Device Name
Percutaneous atrial catheter kit
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25713970
Report Number2124215-2026-35908
Device Sequence Number13416689
Product Code OFK
UDI-Device Identifier00685447019893
UDI-Public(01)00685447019893(17)290107(10)38603736
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0134
Device Catalogue NumberVXSK0134
Device Lot Number0038603736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Supplement Date Received by Manufacturer06/22/2026
06/22/2026
07/13/2026
Initial Report FDA Received Date07/06/2026
Supplement Report FDA Received Date07/17/2026
07/20/2026
08/05/2026
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age79 YR
Patient SexFemale